Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2012, 4:17 PM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 4:17 PM CDT (21:17 UTC)
- Expired
- Jul 26, 2012, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 178 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
329
WUUS53 KSGF 262117
SVRSGF
MOC091-149-203-262200-
/O.NEW.KSGF.SV.W.0170.120726T2117Z-120726T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 500 PM CDT
* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTHWEST OF BIRCH TREE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BIRCH TREE...GREER...MONTIER...PEACE VALLEY...TERESITA...
THOMASVILLE AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3678 9125 3675 9147 3675 9159 3677 9167
3681 9175 3691 9178 3696 9176 3700 9169
3703 9150 3705 9121 3684 9122 3683 9112
3682 9111
TIME...MOT...LOC 2118Z 261DEG 14KT 3686 9166
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER2 follow-up statements
748
WWUS53 KSGF 262137
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 PM CDT THU JUL 26 2012
MOC091-262147-
/O.CAN.KSGF.SV.W.0170.000000T0000Z-120726T2200Z/
HOWELL MO-
437 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOWELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3682 9128 3677 9149 3678 9158 3682 9162
3687 9164 3692 9162 3696 9158 3700 9150
3705 9123 3705 9121 3684 9122
TIME...MOT...LOC 2137Z 259DEG 26KT 3689 9148
$$
MOC149-203-262200-
/O.CON.KSGF.SV.W.0170.000000T0000Z-120726T2200Z/
OREGON MO-SHANNON MO-
437 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHANNON AND NORTH CENTRAL OREGON COUNTIES UNTIL 500 PM CDT...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BIRCH TREE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BIRCH TREE...THOMASVILLE AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9128 3677 9149 3678 9158 3682 9162
3687 9164 3692 9162 3696 9158 3700 9150
3705 9123 3705 9121 3684 9122
TIME...MOT...LOC 2137Z 259DEG 26KT 3689 9148
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER422
WWUS53 KSGF 262150
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU JUL 26 2012
MOC149-203-262201-
/O.EXP.KSGF.SV.W.0170.000000T0000Z-120726T2200Z/
OREGON MO-SHANNON MO-
450 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHANNON AND NORTH
CENTRAL OREGON COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3682 9128 3677 9149 3678 9158 3682 9162
3687 9164 3692 9162 3696 9158 3700 9150
3705 9123 3705 9121 3684 9122
TIME...MOT...LOC 2151Z 259DEG 26KT 3691 9136
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:20 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 26, 3:20 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT THU JUL 26 2012
.DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG AND AHEAD OF THE
COLD FRONT THAT WAS BEGINNING TO MAKE ITS PUSH TO THE SOUTH. SOME
OF THE STORMS WERE STRONG TO SEVERE AND WERE TAKING ADVANTAGE OF
AROUND 1500-2000 J/KG OF INSTABILITY...SOME WEAK SHEAR AND
PRECIPITABLE WATER VALUES AROUND AND INCH AND THREE QUARTERS. THE
18Z SOUNDING WE DID DOES SHOW GOOD DOWNBURST POTENTIAL WITH A DRY
LAYER IN THE LOWEST PORTION OF THE ATMOSPHERE. THE MAIN CONCERNS
WITH ANY STRONG TO SEVERE STORMS REMAINS DAMAGING DOWNBURST WINDS
THOUGH SOME HAIL MAY OCCUR WITH THE STRONGER STORMS AS UPDRAFTS
WILL BE VERY ROBUST AS NOTED BY THE DECENT LIFTED INDICES FROM
-4 TO -6 ACROSS THE REGION.
WHERE CLOUD COVER WAS THE THINNEST TODAY OR WHERE CLOUDS NEVER
REALLY COVERED THE AREA...TEMPERATURES CLIMBED INTO EH MIDDLE TO
UPPER 90S THIS AFTERNOON. THIS COMBINED WITH LOW LEVEL MOISTURE
WHICH POOLED ACROSS THE OZARKS THANKS TO THE COLD FRONT. THIS
ALLOWED HEAT INDEXES TO CLIMB INTO THE 100 TO 103 RANGE THIS
AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 44. AS A RESULT OF
THIS...PLAN ON DROPPING THE HEAT ADVISORY FOR THE WESTERN PORTION
OF THE AREA AND KEEP THE REMAINDER FOR THE EASTERN PORTION THROUGH
7PM. CURRENTLY NOT PLANNING ON EXTENDING ANY HEAT HEADLINES INTO
FRIDAY AS DEWPOINTS SHOULD BE LOWER BEHIND THE FRONT WHICH WILL
KEEP HEAT INDEX BELOW THE ACTUAL TEMPERATURES. WHILE PORTIONS OF
WESTERN MISSOURI AND SOUTHEASTERN KANSAS MAY SEE ACTUAL
TEMPERATURES AROUND 100 DEGREES THE COOLER TEMPERATURES ACROSS
THAT AREA TODAY HAVE PROVIDED SOME RELIEF.
THE FRONT WILL MOVE SOUTH AND EAST OF THE REGION THIS EVENING
THOUGH A FEW LINGERING SHOWERS OR STORMS MAY HANG AROUND THROUGH
EARLY FRIDAY MORNING. DESPITE THE FRONT MOVING THROUGH TODAY...THE
UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE IS EXPECTED TO REMAIN
ANCHORED OVER THE PLAINS. THE EASTERN PERIPHERY OF THE HIGH
PRESSURE...AND THUS THE HIGHER TEMPERATURES...LOOK AS THROUGH THEY
WILL REMAIN OVER THE WESTERN PORTION OF THE REGION. THIS WILL BE
IN CONTRAST GOING INTO FRIDAY AND THE WEEKEND AS THE UPPER LEVEL
NORTHWESTERN FLOW WILL ALLOW SLIGHTLY COOLER AND DRIER AIR TO
FILTER IN ACROSS CENTRAL MISSOURI. THIS WILL ALLOW FOR A
TEMPERATURES GRADIENT TO SET UP FOR SOUTHWEST TO NORTHEAST ACROSS
THE REGION WITH TEMPERATURES ACROSS EASTERN KANSAS REACHING NEAR
100 DEGREES AND THOSE IN CENTRAL MISSOURI ONLY IN THE MIDDLE 90S.
MODELS CONTINUE TO KEEP THE OZARKS REGION ON THE EASTERN PERIPHERY
OF THE UPPER LEVEL RIDGE THROUGH NEXT WEEK WHICH SHOULD KEEP THE
AREA SEEING CONDITIONS SIMILAR TO THIS WEEK AND THE COMING
WEEKEND. THERE DOES NOT APPEAR TO BE MANY GOOD CHANCES FOR
RAINFALL THROUGH THE EXTENDED FORECAST PERIOD NEXT WEEK. THE
LIMITED MOISTURE AS A RESULT OF THE PATTERN AND AIR MASSES COMING
OUT OF NORTHWESTERN CANADA...WHICH TEND TO BE ON THE DRY SIDE...DO
NOT PROVIDE MUCH CONFIDENCE IN PRECIPITATION CHANCES.
HATCH
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTHERN MISSOURI AROUND MID AFTERNOON. HAVE
MAINTAINED A TEMPO MVFR GROUP TO COVER THIS...HOWEVER BRIEF IFR
VISIBILITIES WILL BE POSSIBLE DIRECTLY BENEATH STRONGER STORMS.
GUSTY AND ERRATIC WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE SHOWERS AND THUNDERSTORMS WILL THEN PUSH OUT OF SOUTHERN
MISSOURI THIS EVENING WITH VFR CONDITIONS THEN EXPECTED TO PREVAIL
INTO FRIDAY MORNING.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 26, 3:32 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 PM CDT THU JUL 26 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 332 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. ALL OF THIS ACTIVITY WILL THEN LIKELY CONGEAL INTO MULTIPLE CLUSTERS OR LINE SEGMENTS LATER THIS EVENING ACROSS SOUTHERN MISSOURI. THIS ACTIVITY WILL SLOWLY SHIFT SOUTH THIS TONIGHT...LIKELY EXITING FAR SOUTHERN MISSOURI BY MIDNIGHT. POTENTIAL HAZARDS WITH THESE STORMS INCLUDE DAMAGING WIND GUSTS OVER 60 MPH...FREQUENT LIGHTNING STRIKES...AND BRIEF TORRENTIAL RAINFALL. A FEW STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF QUARTERS. THE MAIN SEVERE WEATHER THREAT WILL GENERALLY EXIST ALONG AND SOUTH OF A MONETT TO SPRINGFIELD TO ROLLA LINE THROUGH ABOUT MID EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DAILY AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 102 DEGREES FRIDAY THROUGH NEXT WEDNESDAY. THE HOTTEST TEMPERATURES WILL OCCUR FROM SOUTHEASTERN KANSAS AND ACROSS FAR SOUTHERN MISSOURI. THE FIRE WEATHER RISK WILL REMAIN LIMITED TO ELEVATED ACROSS THE REGION THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 44. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jul 26, 3:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM NON-TSTM WND DMG NORWOOD 37.11N 92.41W
07/26/2012 WRIGHT MO FIRE DEPT/RESCUE
EMPTY TRACTOR TRAILER REPORTED BLOWN OVER. DIME SIZED
HAIL ALSO REPORTED.
&&
JCOLUCCILocal storm report, Jul 26, 3:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG NORWOOD 37.11N 92.41W
07/26/2012 WRIGHT MO FIRE DEPT/RESCUE
EMPTY TRACTOR TRAILER REPORTED BLOWN OVER. DIME SIZED
HAIL ALSO REPORTED.
&&
JCOLUCCILocal storm report, Jul 26, 3:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BRANSON 36.64N 93.22W
07/26/2012 TANEY MO PUBLIC
SEVERAL TREES AND POWER LINES BLOWN DOWN NEAR HIGHWAY 65
AND HIGHWAY 248.
&&
MGRIFFINLocal storm report, Jul 26, 4:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG WEST PLAINS 36.73N 91.85W
07/26/2012 HOWELL MO FIRE DEPT/RESCUE
POWER LINE POLE BLOWN DOWN.
&&
MGRIFFINLocal storm report, Jul 26, 4:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 N WEST PLAINS 36.74N 91.85W
07/26/2012 HOWELL MO PUBLIC
A TREE WAS BLOWN DOWN ON A ROADWAY NEAR HIGHWAY 63.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:11 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 14 hr |
| Jul 26, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 29 min |
| Jul 26, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 36 min |
| Jul 26, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| Jul 26, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.